# SDR 9PRR20130718001

- Difficulty date: July 5, 2013
- Submitted: July 19, 2013
- Operation: General aviation
- Filed by: Premier Aircraft Service Inc, repair station 9PRR402B
- Make and model: Diamon DA 40
- System (JASC): 2720 · Rudder Control System
- Part: Control Cable
- Condition: Misinstalled
- Location: Rudder
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE INSPECTION, ACFT WAS INSPECTED BY A MFG SERVICE CENTER INDEPENDENT OF REPAIR STATION. IT WAS DISCOVERED THAT THE RUDDER CABLES HAD BEEN IMPROPERLY INSTALLED FOLLOWING A MX PROCEDURE TO REPLACE THE RUDDER CABLES.  WHEN THE RUDDER CABLES WERE REPLACED IMPROPER CRIMPING PROCEDURES WERE FOLLOWED. THE PROPER PROCEDURES IAW 43.13 CALLS FOR 3 CRIMPS, AND ONLY 2 WERE DONE. THIS COULD LEAD TO CRIMPS WHICH ARE NOT CAPABLE OF MAINTAINING THE REQUIRED TENSILE STRENGTH ACCORDING TO THE MFG SPECIFICATIONS.  IT IS INTENT TO TRACK DOWN THE 22 AFFECTED ACFT AND RE-DO THE RUDDER CABLE INSTALLATION WITH NEW CABLES UTILIZING THE PROPER NUMBER OF CRIMPS AND PERFORM THE REPLACEMENT IAW THE MFG MM AND THE APPROPRIATE PORTIONS OF 43.13.  THERE HAVE BEEN NO ACCIDENTS OR INCIDENTS ASSOCIATED WITH THE IMPROPER INSTALLATION OF THESE CABLES. THE DISCOVERY WAS A RESULT OF A NORMAL INSPECTION.
